It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Brain & Nervous System Disorders Message Board

  • Multiple Problems after Overdose of Robitussin. Help!

  • Post New Thread   Closed Thread
    Thread Tools Search this Thread
    Old 06-21-2012, 08:02 PM   #1
    Jhamham
    Newbie
    (male)
     
    Jhamham's Avatar
     
    Join Date: Jun 2012
    Location: Little Rock, Arkansas, US.
    Posts: 1
    Jhamham HB User
    Multiple Problems after Overdose of Robitussin. Help!

    Hi, my names Jesse, I'm an 18 year old male and I first want to apologize for this super long post. It's just I really need to know what's wrong with me and it's essential that I know what to do from here. Ok, here I go.

    About a month and a half ago I was with a friend (not friends anymore obviously) and he was really into doing pills. Mostly robitussin. He persuaded me to take 12 of them (I was so stupid) and I got very high from just 12. I wasn't seeing or hearing things but the effects associated with Dextromethorphan overdose (Ingredient in Robitussin) was very high. It's dissacotiative effects took me hard. I had a loss of balance control, I was running into things, got so dehydrated that my tongue turned white that stuff. Then I had this really bad panic and had to talk to my parents. He wouldn't let me and we actually ended up fist fighting over it. I got tired out and just layed down on my bed. He gave me a few glasses of water and we went to sleep.

    The next day I woke up and I was still feeling like I was high off of it. He had taken 26 and when I asked him if he still felt high he said no and that it was because it was my first time. The feeling of being high wasn't as strong as it was that night but it was still very noticeable. I ended up having another panic attack that morning and my parents saw me so I finally told them. They took me took me to the ER and the doctors thought I was having an anti-cholinergic reaction which turned out to not be the case at all.I woke up at least 3 to 4 times in the middle of the night and I ended up having over 30 panic attacks in 2 weeks and went to the ER 2 more times before I admitted myself to Rivendell ( A psychiatric inhouse, kind of like rehab)

    I was there for a whole week and the doctor there told me I had seretonin syndrome and gave me risperdall. A couple days went by and the panic attacks had gone away, the shivering, the hot flashes, and the muscle jerks. The waking up in the middle of the night went away after about another 3 weeks but the effects that stayed and I still have are

    1. Still feel high (Dissacotiative effects like I don't feel all there. From what I know it effects the NDMA receptors and blocks them off. The dextromethorphan that is. I believe it's called an NDMA receptor antagonist.)
    2. Balance problems ( bump into things and such)
    3. I don't have regular everyday sweat anymore. (Ex. I have no ball sweat anymore and I used to have alot of it.)
    4.Visual problems (Floaters, Tracers, and slight depth issues)
    5.Time perception problems( My internal time clock is ****** up. I can't tell if 10 or 20 minutes went by. I can't estimate how much time has gone by, I have to look at a clock in order to know how long it has been.)
    6. Memory in general is worse( Ex. I forget where we parked the car in walmart, forget things in rooms more often, Have to be told something more than once)
    7.Heartburn ( Almost daily) Acid reflux.

    I have an appointment with the neurologist in late July but I want as many answers as possible. Very descriptive answers. This has affected me in every single way. Emotionally, mentally physically....I don't feel like the same person and I hate it. The questions I have are these.

    1. Is it possible to get better from this? Fully? I heard on a couple sites that in rare cases it can be permanent.

    2. If I can get better fully or even semi fully, what are some things I can take that will make me better faster? (Ex. Piracetam, GABA stuff like that.) Nothing that is a receptor antagonist please.

    3. Does this mean I can't have anasthesia for surgery because DXM is a dissacotiative anasthetic and it might react synergistically with my possible nerve damage? Remember I still have the dissacotiative effects.

    4. If I may never get better, what are some things I could do that could make me a happy, productive person? I want to be a Xray technician, and if this will effect my schoolwork for it then I want to know how to deal with that. Medically and emotionally.

    5. What are your credentials?

    Thank you so so so much whoever you are reading this, I can't thank you more if you answer my questions. I would give you all a hug in person if I could. Again, Thank you ) I need this.

     
    Sponsors Lightbulb
       
    Closed Thread

    Tags
    neurological symptoms, overdose



    Thread Tools Search this Thread
    Search this Thread:

    Advanced Search

    Posting Rules
    You may not post new threads
    You may not post replies
    You may not post attachments
    You may not edit your posts

    BB code is On
    Smilies are On
    [IMG] code is Off
    HTML code is Off
    Trackbacks are Off
    Pingbacks are Off
    Refbacks are Off




    Sign Up Today!

    Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

    I want my free account

    All times are GMT -7. The time now is 09:18 PM.





    © 2020 MH Sub I, LLC dba Internet Brands. All rights reserved.
    Do not copy or redistribute in any form!